Alert archive / Nebraska / Wind Chill Advisories in 2023
Wind Chill Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 22, 2023, 9:04 AM MST for Chase County, Frontier County, Hayes County, Nebraska. It took effect at Feb 22, 2023, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2023, 9:04 AM MST (16:04 UTC)
- In effect from
- Feb 22, 2023, 5:00 PM MST
- Expired
- Feb 23, 2023, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 4:54 AM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 22, 4:54 AM MST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 554 AM CST Wed Feb 22 2023 ...Aviation Update... .SYNOPSIS... Issued at 402 AM CST Wed Feb 22 2023 Key Messages: - A winter storm will continue through Thursday morning across the central Sandhills, north central Nebraska and the eastern Nebraska Panhandle. Northerly winds gusting as high as 40 to 45 mph will cause blowing snow and low visibility at times. - Bitter cold wind chills ranging from 25 below to 40 below are expected tonight into Thursday morning. - Another storm may impact the area Sunday night, with the possibility of rain and strong winds. && .SHORT TERM...(Today through Thursday) Issued at 402 AM CST Wed Feb 22 2023 A winter storm is underway. A large upper trough was located over the Great Basin with the H5 trough axis extending south through Idaho and Arizona. A strong Arctic cold front pushed through the area by late last evening, with temperatures as of 3 am CST, from 3 below at Gordon and single digits north central to to to 15 above southwest. Adjusted high temperatures downward, with steady or falling temperatures through the day. By late afternoon, temperatures from around zero to 5 below northwest to the middle single digits southeast. Combined with northerly winds of 15 to 30 mph with gusts up to 40 mph, wind chill values will fall to as low as 15 to 25 below today. Substantial isentropic upglide will remain in place across western Nebraska up to 600mb for today, which will become downglide by 03Z Thursday across the west. This will bring persistent light to moderate snow today across the winter storm warning area, with light snow at times across the winter weather advisory area. For tonight, the upper trough axis will move into southwest Nebraska early this evening and central into north central Nebraska by midnight CST. This will bring a period of moderate to briefly heavy snow to areas east of Ogallala through Valentine. The snow will quickly end by 06Z across the southwest, and the northeastern area after 09z. Storm total snowfall amounts remain close to the previous forecast. Lows tonight were lowered to the NBM from 5 below to 20 below, with the coldest readings across Sheridan and western Cherry County. Regarding wind chills, the bitterly cold temperatures will combine with a breezy northwest wind to produce wind chills as low as 25 to 40 below tonight. These dangerous wind chills are included in the current winter storm warnings and advisories currently in effect now until 18Z Thursday. Bitter cold temperatures will persist again on Thursday. went slightly below the latest NBM for highs. Only around zero fore highs across north central Nebraska and from 5 to around 10 above further south. Northwest winds will remain breezy across the east, while becoming light across the west. Wind chills will only improve to 10 to 20 below across north central Nebraska during the afternoon. .LONG TERM...(Thursday night through Tuesday) Issued at 402 AM CST Wed Feb 22 2023 Surface high pressure will build in Thursday night with skies to become mostly cloudy overnight. A weak disturbance in southwest flow aloft could generate a period of light snow. Most models are mostly dry, with the GFS more aggressive with light QPFs mainly south of Highway 2. Currently have a slight chance forecast mainly over the central Sandhills. Bitterly cold with lows from 5 below to 15 below over most locations. Winds will be light, become southeast across the west. Wind chill values as low as 25 below across north central Nebraska Thursday night through mid morning Friday. Temperatures will moderate on Friday as arctic high pressure moves east over the Great Lakes and upper MIssissippi Valley. Will see a return south wind, which will be breezy across the west. Highs will be from 15 to 20 degrees warmer than on Thursday, yet very cold in the teens northeast to the low 20s southwest. A deep closed low will move into southern California on Saturday, as upper ridging returns to the Southern Plains and Central Rockies. This will signal a warmup for the weekend with upper 30s to mid 40s Saturday and low 40s to low 50s Sunday. As upper ridging builds over the region on Sunday, the closed low will lift through the Four Corners to Colorado and New Mexico by late afternoon. This will cause deep cyclogenesis across eastern Colorado into western Kansas. Some Gulf moisture will be drawn northward, with dewpoints potentially reaching the lower 40s across the southeast. Looks like a period of elevated instability which may trigger scattered showers during the evening across the southeast. Can't rule out a few thunderstorms, as any strong or severe storms should be focused to our southeast across Kansas and southeast Nebraska. In the wake of this system, temperatures look to be seasonable with a slight chance for precipitation by Tuesday night. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 540 AM CST Wed Feb 22 2023 A strong storm system will continue to impact the area through Thursday morning. Gusty north to northwest winds and persistent light to occasionally moderate snow is expected across northern Nebraska. Lighter, more sporadic snow is expected across southwest into central Nebraska. Widespread MVFR ceilings can be expected. Conditions overall should improve toward sunrise Thursday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until noon CST /11 AM MST/ Thursday for NEZ004>010-022>029-035>037-056-057-094. Winter Weather Advisory until noon CST /11 AM MST/ Thursday for NEZ038-058-059-069>071. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor
Hazardous weather outlook, Feb 22, 3:36 AM MST, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 436 AM CST Wed Feb 22 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-231045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 436 AM CST Wed Feb 22 2023 /336 AM MST Wed Feb 22 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Winter Storm Warnings and Winter Weather Advisories are in effect through Thursday morning. Please refer to these products for more details. Snow and blowing snow will continue through today and end later tonight. Drifting snow will also be of concern, especially across northern Nebraska and the Sandhills where the heavier snowfall totals will reside. Bitter cold wind chills can be expected through tonight across all of western and north central Nebraska. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Bitter cold wind chills can be expected through Friday morning. Blowing snow can also be expected through Thursday morning before winds decrease. Hazardous weather concerns Friday afternoon and beyond are low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time but any snowfall totals would be appreciated. Taylor
In the hours before
Local storm report, Feb 22, 7:13 AM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 AM CST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM SNOW 3 SW ATKINSON 42.50N 99.02W
02/22/2023 E2.0 INCH HOLT NE CO-OP OBSERVER
ESTIMATED REPORT OF 2 INCHES AND STILL SNOWING. BLOWING
SNOW IS REDUCING VISIBILITY TO AROUND 1/2 MILE.
&&
JACLYN.GOMEZLocal storm report, Feb 22, 8:09 AM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 AM CST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 4 N VALENTINE 42.93N 100.55W
02/22/2023 E2.0 INCH CHERRY NE PUBLIC
STILL SNOWING, JUST UNDER 1/2 MILE VISIBILITY
0904 AM SNOW 10 NE OSHKOSH 41.51N 102.21W
02/22/2023 E2.0 INCH GARDEN NE CO-OP OBSERVER
2 INCHES OF SNOW REPORTED AND STILL SNOWING.
&&
JACLYN.GOMEZLocal storm report, Feb 22, 8:39 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 AM CST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 22 N MULLEN 42.36N 101.04W
02/22/2023 E3.0 INCH CHERRY NE PUBLIC
REPORT VIA SOCIAL MEDIA.
0935 AM SNOW 6 SW AMELIA 42.17N 99.03W
02/22/2023 E3.0 INCH HOLT NE PUBLIC
&&
JACLYN.GOMEZLocal storm report, Feb 22, 8:54 AM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 AM CST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM SNOW BASSETT 42.58N 99.54W
02/22/2023 E3.5 INCH ROCK NE PUBLIC
ESTIMATED 3.5 INCHES OF SNOWFALL AND STILL SNOWING,
REPORT VIA SOCIAL MEDIA.
&&
JACLYN.GOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:04 AM MST | Wind Chill Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 17 more | 26 hr |
Nearby
Wind Chill Advisories in Nebraska, 2023Every wind chill advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.